Let me tell you something I shut up about Dilantin and if you did some research about Dilantin you would see that I'm right. You don't have to listen to a word I say. I am taking 600mg of Triletal a day and thats it -- I'm seizure free. I havn't been seizure free in 20 years. How many people out there can tell me that they are only taking that little of medication and are seizure free?
Thats only a starter dose for Trileptal. It didn't need to be changed because I now have 0 seizures a day. Thats something new to me and I'm sorry about your sister.
If you would read I shut up about Dilantin. If you want me to stop writing here I will.
Now that you are all done bashing each other or not I would like to say something.
I have had Epilepsy for most of my life,I am 44 going on 45 years old and have had seizures since I was 8 years old due to a Brain Abscess. I have been on many medications, dilantin,tegretol, mesantoin,myceline,diamox (Acetazolamide) and elavil to start off with.I have tried most of the other medications as well and I agree every person reacts differently to different medications.I also agree that your doctor was right to send you to another neurologist.
I don't believe that Dilantin caused your friends cancer , I think genes have something to do with that as a general rule and I'm very sorry about your friend ,having had several family members with cancer myself.
And for those of you who have had such good results on Dilantin that is great for you, I have been on tegretol myself for over 30 years and am now also on Lyrica as well.It seems to lighten the seizures I have and spread them out.So tegretol is not the monster you make it out to be perhaps it was a matter of bad judgement on the doctors part and your parent and you also have to remember that not much was known about Epilepsy and seizures back then. I also have a VNS and it helps some people and some not,it makes my grand mal seizures lighter than they would have been and if I get to them in time it will sometimes cut them off so it is all a matter of timing I think.
Good Luck to everyone and take care.
I think it was me that started everything here But, I was just speaking the truth and didn't mean to hurt anybody sorry. We are all different and I'm sorry if I came off too strong about the way I feel and tryed and pass along some information that may help some people.
The VNS I hear does work for some people however it never helped me. Good for you if it does because thats what its for. Whatever helps you be seizure free thats great and I really didn't want to write about the research that I spent hours on because I knew this would happen.
I'm taking 600mg of Trileptal a day and thats the only medication at all and I'm seizure free. I knew there would be somebody out there that would bash Trileptal as well. I thought you could share information in here without somebody thinking that they were being bashed. Most of us have seizure problems in here I think and it was just information I wrote.
Dilantin does cause cancer in some people and if anybody wants some links about the Dilantin just let me know I have about 20 different links about the long term effects.
Sorry if anybody thought that I was bashing them and I hope everybody in here stays seizure free.
Take Care All, Jeff
Post Edited (jtm09) : 2/19/2009 7:47:35 PM (GMT-7)
Post Edited (Viz) : 2/20/2009 9:25:05 PM (GMT-7)
Everything will be ok I was on Dilantin for 26 years and most days I was in a fog. After being on Dilantin for that long I could no longer read or remember hardly anything. The good thing was that I could watch movies that I have seen so many times because I couldn't remember that I have seen them. So I know what you are talking about when it comes to movies. I'm now taking Trileptal and can remember just about everything. I now am more aware of everything going on around me which I had to get used to. You will get used to it just give it some time.
I heard from a doctor years ago that Dilantin does cause seizures but didn't really listen to him. I have tryed 16 different medications for seizures and they didn't work all with Dilantin. I went to UCLA for a work up for brain surgery and they took me off Dilantin cold turkey. Needless to say my seizures stopped. I was on no seizure medication for 4 days and didn't have 1 seizure. They put me back on Dilantin before leaving the hospital and the seizures started again. I went to my neurologist and ask him to put me on Lamictal and take me off Dilantin. Now I'm seizure free and have been since being off Dilantin. Dilantin had me in a fog for so many years that I didn't even know I was until I stopped taking it after 26 years. So I know how you feel when it comes to that and over the time I was on it I don't remember much.
Take care all,
Post Edited (Gumfoot) : 2/23/2009 2:52:17 PM (GMT-7)
After reading your post there is no way that I'm going to have surgery.
I take something for Anxiety because I was so paranoid that for about a month I wouldn't even go outside. Now nothing bothers me at all that I'm taking something for Anxiety. Most people here know how I feel about Dilantin however everybody is different. Also I don't like to give too much advice because it falls apon deaf ears. Or somebody starts to bash me
No I take Trileptal and 5mg of Valium or more if needed. Before taking Valium I was a mess,